MAUDE Adverse Event Report: MEDTRONIC PERFUSION SYSTEMS MEDTRONIC TUBING PACK; OXYGENATOR, CARDIOPULMONARY BYPASS

MEDTRONIC PERFUSION SYSTEMS MEDTRONIC TUBING PACK; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number BB7V77R
Medical Device Problem Code Decoupling (1145)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: medtronic cannot confirm or deny the relationship between the patient outcome and reported product issue as no product has been returned to date.Medtronic's investigation is in progress.
 
Event or Problem Description
Medtronic received information that after several days on extracorporeal membrane oxygenation (ecmo) support, a connection within this custom perfusion pack became disconnected.The patient received cardiopulmonary resuscitation (cpr) for approximately seven minutes while the circuit was being replaced.The customer indicated that after de-airing the circuit and replacing the connector, ecmo resumed.The patient ultimately passed away.Several attempts to obtain additional information regarding patient impact clarification, cause of death and date of death have been made and no response has been received.The product is not expected to return to medtronic.
 
Additional Manufacturer Narrative
Conclusion: medtronic is unable to confirm or deny the relationship between the patient outcome and reported product issue as no product has been returned to date.The device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Medtronic will continue to monitor for future occurrences and trends.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MEDTRONIC TUBING PACK
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC PERFUSION SYSTEMS
7611 northland drive
brooklyn park MN 55428
MDR Report Key6236979
Report Number2184009-2017-00003
Device Sequence Number13649168
Product Code DTZ
UDI-Device Identifier00643169505681
UDI-Public00643169505681
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K891687
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2017
Device Model NumberBB7V77R
Device Catalogue NumberBB7V77R
Device Lot Number210725941
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
01/30/2017
01/30/2017
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date02/23/2017
09/28/2017
09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;